I have just been switched to synthroid after being on Armour Thryoid for 6 months. The Armour made me feel a little better but no weight loss and I am a personal trainer and competitive triathlete.
My question. You are supposed to take synthroid on an empty stomach. Can I at least drink my morning coffee? Am I supposed to take the whole 75mg at the same time?
I take birth control pills, Mercette, how long do I wait to take it and I take a multi vitamin and a bunch of supplements how long do I have to wait to take them as well.
Take the supplements several hours after the synthroid -- usually I ask patients to take supplements at a different time of day from thyroid meds. Coffee is fine & take the whole 75mcg at once. The Mercette can be taken with the thyroid med -- it is not known to change absorption of the med.
You can post your question in the newsgroup alt.support.thyroid
and get a lot of answers there, but you can drink coffee with your thyroid meds. It's best to take them on an empty stomach and wait 1 to 2 hours before you eat. Some say 30 to 1 hour, it's up to you really, as the medicine needs time to be absorbed into your system.
When taking supplements wait at LEAST 4 hours after taking your synthroid to avoid interaction. Some people may wait longer or shorter, but I always wait at least 4 hours sometimes 6. I'm sure someone else will come along with more answers for you. Also you can check the website www.thyroid-info.com there is a wealth of information there.
Hi Becky, i have my synthroid and a glass of water on my nightstand and take it every morning as soon as I wake up (usually between 5-6 a.m.). By the time I hit the snooze button a few times, take a shower and get dressed, at least an hour has passed and I can drink coffee and eat breakfast.
The timing works perfectly for me, but I'm sure there are other methods too.
There's a few strategies that work -- there's also the possbility of taking some of your meds at night to avoid problems. For thyroid meds, you need to not eat for at least two hours before, and an hour afterwards.
Meds with estrogen can interfere -- I'm not familiar with your birth control pill - probably because I'm near 60.
Isn't it great that you CAN drink your coffee!
If you've switched from Armour, you will find that it takes awhile to adjust to not having the T-3 in your system, as T-4 needs time to build up.
How long have you been on the Synthroid? how did you happen to switch from Armour? ~ Maureen
Thanks for everyone's comments.
Yes, I am very happy about the coffee. I will put my meds on my night stand. Great idea!
I have been on synthroid since Friday.
I changed docs and have been puzzled why if my T3 was tested low by the other doc, why he would put me on synthroid and then have my blood tested. I just think I need T3 as well.
I will say that I have felt different since Friday. The first day I was buzzin all day. I have been more energetic and have had more gas than usual.
I am very sad to hear that I cannot eat brocholli. It is my life! I eat it probably 4x a week.
Ok I got my test results back today and my TSH was 1.2 and my T3 was 183
So the switching of meds worked, hopefully, and I am so hoping I will continue to feel better and start losing this weight. Triathlon season is just around the corner and I don't want anyone to see me this big.
I have had a a thyroid problem for a couple of years. I have been going to my regular doctor for my blood test and any other things that needs to be done. It seems as if my condition is getting worse so a made an appointment with a specialist. Hopefully he can help me. I am not very educated on this so was woundering what are some things that I should be asking? Also I have gained over 50 pounds in the last 8 months because of this. Its really strang because I will gain 30 pounds then loose it within 2 months then I will gain it all back again. It is just is the same thing over and over again does anyone else have this problem? Iam taking Synthroid 150mg now and have been for quiet some time do not feel any diffrent. Also my legs at night cause me so much pain that I cannot sleep any solution? I dont think that my doctor that I have been going to for all thease years was treating my problem. Please give me stories and answers if you have any.
My thyroid levels are "normal" but I do have nodules and was placed on Synthroid 75mg for a trial period of 4 months, mainly to try to reduce nodules. My question is, I have all the symptoms of thyroid dysfunction, although blood levels are fine, what else could this be? Also, will taking synthroid help with weight loss?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.